MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage set was inspected prior to use.The presence of foreign bodies inside the packaging was noted by hospital personnel.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 07apr2020.Investigation ¿ evaluation : it was reported that a ultrathane mac-loc locking loop multipurpose drainage set had foreign matter within the packaging.This incident was reported by (b)(4), in peru.No adverse effects to the patient were noted.A review of the complaint history, device history record, and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complaint device was returned for investigation.Evaluation of the returned device confirmed foreign matter flakes within the sealed package.From this evaluation, cook will confirm the product out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook did not complete a review of the product labeling, as no steps relevant to the reported failure mode are included.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the reported lot records one relevant non-conformance; ¿foreign matter¿ (qty.2, reworked), however all nonconforming product was reworked, the device goes through a 100% inspection for the reported nonconformance, and a database search for complaints on the reported lot found no additional complaints from the field.Due to the device being confirmed manufactured out of specification, additional lot investigation is needed.A search for all additional lots with the same rpn packaged on the same day as the reported lot found six additional lots.A nonconformance search for the six lots found that two lots had relevant nonconformances, however no complaints from the field have been received for any of the additional lots.At this time, there is no evidence suggesting that nonconforming product from the additional lots exists in house or in the field.Based on the information provided, the examination of foreign matter sealed inside the unopened device, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency was the main cause of failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9720275
Report Number1820334-2020-00391
Device Sequence Number329555
Product Code GBO
UDI-Device Identifier00827002100503
UDI-Public(01)00827002100503(17)201214(10)8188456
Combination Product (Y/N)N
Initial Reporter CountryPE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/14/2020
Device Model NumberN/A
Device Catalogue NumberCLM-10.2-RH-NPAS-NT
Device Lot Number8188456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1